Im taking amoxicillin could it cause my baby to have rash/hives all over?

Casey - posted on 02/04/2010 ( 5 moms have responded )

21

8

3

I started taking amoxicillan about 48 hours ago and now my daughter(6months) ha s like a rash/hives all over. Could it be from the amx.? I also used a baby gum cleaner on her yesterday.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

5 Comments

View replies by

Rebecca - posted on 02/04/2010

595

37

74

Casey, Amoxicillan and Erythromycin are the most common antibiotics perscribed and the most common for people to be allergic to. I hope you figure out whats causeing the hives ect. Just keep an eye on your daughter expecially if they are on her face or neck. You want to make sure there are no complications that arise with her breathing and tongue.

Robyn - posted on 02/04/2010

27

24

5

Just letting you know my eldest is severly allergic to Penicillin which is in the same family as amoxicillan. He would break out in a red rash - then the skin would peel off. Quite painful as he got older and forgot to adivse the Dr's of his allergy. If you bub is allergic get her a medi alert bracelet asap to save her any issues.

Meggan - posted on 02/04/2010

21

19

2

It is def possible that she is allergic to the antibiotic because small amounts do get passed on to her through your breastmilk. I would ask the pedi before continuing to take the drug in order to prevent a more serious reaction. I would also discontinue usinf the gum cleaner until you know the cause of her reaction.

Casey - posted on 02/04/2010

21

8

3

Thanks! I was planning on calling the doc in the morning, it started this evening. I just wasnt sure if this is a common reaction for breastfed babies to have. I didnt know that amx. is one of the most common anti-biotics that people are allergic too. I appreciate the info.

Rebecca - posted on 02/04/2010

595

37

74

Its possible that she could be allergic to the amoxicillan. It is one of the most common anti-biotics that people are allergic too. I would talk to your Dr and see if that may be the cause.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms